Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 167, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 17, 2008, 5:11 PM MDT for Mora County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2008, 5:11 PM MDT (23:11 UTC)
- Expired
- Jul 17, 2008, 6:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Mora County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:58 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 17, 2:58 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT THU JUL 17 2008 .DISCUSSION... UPPER LEVEL RIDGE CENTERED OVER SW NM WILL DRIFT N TO THE FOUR CORNERS AREA THIS WEEKEND. THE HIGH WILL THEN SPLIT CENTERS NEXT WEEK...WITH ONE TO OUR W OR SW AND A STRONGER ONE TO OUR E. THIS WILL MEAN THE NW WILL BE THE DRIEST AREA THROUGH THE WEEKEND...WHICH IS CLOSEST TO THE HIGH PRESSURE CENTER. STORMS THROUGH THE WEEKEND WILL FAVOR THE MOUNTAINS AND NORTHEAST. BUT AS WE PROGRESS INTO NEXT WEEK...THE HIGH PRESSURE WILL SHIFT TO OUR E AND ALLOW FOR A GOOD TAP OF MOISTURE TO COME N INTO MAINLY W AND CNTRL AREAS OF THE STATE. THE STEERING FLOW ALOFT WILL PREVENT STORMS FROM MOVING ONTO THE ERN PLAINS. THUS THE FOCUS FOR CONVECTION NEXT WEEK WILL BE OVER THE W HALF OF THE STATE. THE POTENTIAL WILL CONTINUE EACH DAY FOR AREAS OF HEAVY RAIN AND ISOLATED FLASH FLOODING. CHJ && .AVIATION... LITTLE LESS MVFR AND IFR COVERAGE OVER THE NEXT 24 HOURS AS COMPARED TO THE PREVIOUS 24 TO 48 HOURS BUT LIMITED CIGS AND VISIBILITIES WILL STILL OCCUR. THE STRONGER STORMS WILL CONTAIN THE BRIEF IFR CONDITIONS. MOST LIKELY ALONG THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS. LESS IFR AND MVFR COVERAGE WILL BE FOUND ACROSS THE NORTHWEST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... THE OVERALL NEAR TERM TREND WILL BE SIMILAR. RECYCLING OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS. HUMIDITY WILL BE LOWEST ACROSS THE NORTHWEST AREA BUT HIT AND MISS THUNDERSTORMS WILL STILL OCCUR THERE. THEY JUST WONT BE QUITE AS WET AS THE THUNDERSTORMS ACROSS OTHER PORTIONS OF THE FORECAST AREA. IT LOOKS MORE AND MORE LIKELY THAT THE UPPER HIGH WILL RELOCATE TO THE EAST OF THE STATE NEXT WEEK. THIS MEANS THAT ADDITIONAL MOISTURE WILL FLOW UP FROM MEXICO AND PROVIDE A RESURGENCE OF WIDE SPREAD WETTING RAIN ACROSS WESTERN AND MOST LIKELY CENTRAL AREAS. HUMIDITY WILL RISE DURING THIS TIME AND LOOK FOR LONGER DURATION RAINFALL. EASTERLY WAVES THAT TRANSLATE IN FROM MEXICO AND THE GULF OF MEXICO WOULD BE THE WILDCARD AS FAR AS THUNDERSTORM COVERAGE AND THE AMOUNT OF RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 95 62 97 / 20 20 20 10 GALLUP.......................... 55 90 55 90 / 20 20 20 20 GRANTS.......................... 57 88 55 89 / 20 20 20 20 GLENWOOD........................ 61 90 62 91 / 20 20 20 20 CHAMA........................... 45 84 46 86 / 30 30 30 20 LOS ALAMOS...................... 55 84 55 86 / 40 30 30 20 RED RIVER....................... 42 74 42 77 / 40 50 50 30 TAOS............................ 53 84 51 86 / 40 40 30 20 SANTA FE........................ 56 80 60 82 / 40 30 30 30 SANTA FE AIRPORT................ 58 88 59 90 / 40 30 30 20 ESPANOLA........................ 57 90 57 92 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 68 91 68 92 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 64 92 63 93 / 30 20 20 20 ALBUQUERQUE FOOTHILLS........... 63 89 62 90 / 40 20 20 20 ALBUQUERQUE WEST MESA........... 66 91 67 92 / 30 20 20 20 SOCORRO......................... 65 90 64 92 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 60 84 59 86 / 40 40 30 30 MORIARTY/ESTANCIA............... 56 86 56 88 / 40 30 30 20 CARRIZOZO....................... 59 86 60 87 / 30 30 30 20 RUIDOSO......................... 53 78 52 79 / 40 40 30 30 RATON........................... 56 88 53 91 / 40 40 40 20 LAS VEGAS....................... 56 82 55 85 / 40 40 30 30 ROY............................. 61 89 61 91 / 30 40 40 20 CLAYTON......................... 64 88 63 92 / 30 50 40 20 SANTA ROSA...................... 61 88 61 90 / 30 30 30 20 TUCUMCARI....................... 67 92 67 94 / 20 20 40 10 FORT SUMNER..................... 65 88 66 91 / 20 20 20 20 CLOVIS.......................... 65 89 65 92 / 20 20 20 10 PORTALES........................ 66 88 67 91 / 20 20 20 10 ROSWELL......................... 68 92 69 93 / 20 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/50
Hazardous weather outlook, Jul 17, 5:44 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT THU JUL 17 2008 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 544 AM MDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN...AND NEARBY LOWLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. RAINFALL AMOUNTS MAY ALSO BE RELAYED THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 19
In the hours before
Special weather statement, Jul 17, 3:55 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT THU JUL 17 2008 NMZ005-007-172230- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 355 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST UNION COUNTY... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CAPULIN. MOVEMENT WAS SOUTH AT 12 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME EAST CENTRAL COLFAX COUNTY AND RURAL WEST CENTRAL UNION COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 17, 3:59 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 PM MDT THU JUL 17 2008 NMZ011-016-017-172230- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 359 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER WESTERN LINCOLN AND EASTERN SOCORRO COUNTIES... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTHWEST OF CARRIZOZO. MOVEMENT WAS SOUTH AT 8 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL LINCOLN COUNTY AND RURAL SOUTHEASTERN SOCORRO COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 17, 4:17 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 PM MDT THU JUL 17 2008 NMZ005>007-172245- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 417 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN COLFAX AND NORTHERN MORA COUNTIES... AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...TORRENTIAL RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF SPRINGER. MOVEMENT WAS EAST AT 17 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MILLS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 17, 4:37 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT THU JUL 17 2008 NMZ005-172300- NORTHEAST HIGHLANDS- 437 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WAGON MOUND. MOVEMENT WAS SOUTHEAST AT 9 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE WAGON MOUND. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 17, 4:43 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT THU JUL 17 2008 NMZ005-011-012-172315- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 443 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST GUADALUPE COUNTY... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DILIA. MOVEMENT WAS SOUTHEAST AT 6 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO AND TECOLOTITO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 17, 4:45 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT THU JUL 17 2008 NMZ011-012-172315- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 445 PM MDT THU JUL 17 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN TORRANCE COUNTY... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF ENCINO. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL TORRANCE COUNTY AND RURAL EXTREME WEST CENTRAL GUADALUPE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:25 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Union | 110 min |
| Jul 16, 7:33 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 117 min |
| Jul 16, 7:37 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval | 113 min |
| Jul 16, 7:51 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 84 min |
| Jul 16, 8:14 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Jul 16, 11:34 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 86 min |
| Jul 17, 2:03 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 117 min |
| Jul 17, 2:30 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 17, 2:52 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
| Jul 17, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jul 17, 3:16 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 119 min |
| Jul 17, 3:26 PM MDT | Areal Flood Advisory | ABQ | Colfax | 109 min |
| Jul 17, 4:12 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 17, 4:25 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 110 min |
| Jul 17, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Jul 17, 5:03 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 117 min |
| Jul 17, 5:09 PM MDT | Areal Flood Advisory | ABQ | Torrance | 111 min |
| Jul 17, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 60 min |
| Jul 17, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 67 min |
| Jul 17, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 68 min |
| Jul 17, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.